New Jersey, 2008

Heat in New Jersey, July 29, 2008

July 29, 2008 · NWS PHI · 1 event in 1 county or zone

A six-year-old boy was hospitalized after he was found lethargic and slumped over in a car seat in a mall parking lot in Vineland. He was left inside the vehicle for over thirty minutes.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A six-year-old boy was hospitalized after he was found lethargic and slumped over in a car seat in a mall parking lot in Vineland. He was left inside the vehicle for over thirty minutes. The high temperature at the Atlantic City International Airport on the 29th was 91 degrees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 29, 1:56 PM EST, 4 minutes earlier.

Area forecast discussion, Jul 29, 1:56 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
256 PM EDT TUE JUL 29 2008

.SYNOPSIS...
HIGH PRESSURE WILL MOVE ACROSS THE REGION TONIGHT AND OFFSHORE
WEDNESDAY. A WEAK COLD FRONT WILL DROP DOWN FROM THE NORTHWEST
AND MOVE THROUGH THE AREA LATE WEDNESDAY NIGHT OR EARLY THURSDAY.
HIGH PRESSURE WILL THEN BUILD OVER THE REGION OVER THE WEEKEND AND
EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
CLOUDS THAT DEVELOPED THIS AFTN WILL DISSIPATE QUICKLY TONIGHT
WITH NIGHTFALL. WITH HIGH PRESSURE MOVING ACROSS THE AREA, WINDS
WILL ALSO BECOME LIGHT AND THIS WILL ALLOW THE TEMPERATURS TO DROP
TO THE 60S, EXCEPT FOR SOME UPPER 50S OVER THE POCONOS AND LOWER
70S IN PHILADELPHIA.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
VERY WARM/HOT WEATHER RETURNS WEDNESDAY AS WINDS ON THE BACKSIDE
OF THE HIGH BECOME SW BRINGING IN HIGHER DEWPOINTS AND INCREASED
HEAT.

SINCE THE HEAT INDEX FOR THE PHILADELPHIA METROPOLITAN AREA WILL
APPROACH 100 ON WEDNESDAY THE HEAT ADVISORY WILL BE CONTINUED.
ALSO, SINCE THE HEAT ISLAND IS SLOW TO COOL DOWN IN THE EVENING,
THE EXPIRATION WILL BE LEFT AT 2 AM AS PREVIOUSLY ISSUED.

THE MODELS SUGGEST THAT THE MOST LIKELY TIME FOR TSTMS IS AFTER
DARK WEDNESDAY EVENING, BUT SINCE BOTH THE NAM AND THE GFS SHOW
SHORT WAVES ALOFT, I WILL KEEP IN THE CHC OF TSTMS FOR THE AFTN
HOURS WED, EVEN THOUGH THE MAV POPS ARE LOW. THE MODEL SOUNDINGS
SUGGEST THERE WILL BE AN INVERSION ALOFT, AND THAT IS PROBABLY WHY
THE MODELS DELAY PCPN UNTIL LATER WHEN THE INVERSION DISSIPATES.
HOWEVER, WITH SHORT WAVES MOVING THROUGH, CONVECTION COULD DEVELOP
UPSTREAM AND MOVE IN FROM THE WEST. AFTER DARK, IT WILL REMAIN
UNSTABLE UNTIL THE COLD FRONT MOVES THROUGH LATE AT NIGHT. THE
CONVECTION WILL PROBABLY COOL TEMPERATURES MORE THAN THE FRONT
ITSELF.

ANY TSTMS COULD HAVE GUSTY WINDS AND MAY BECOME SEVERE, BUT SINCE
THE MOST LIKELY TIME FOR TSTMS IS WED NIGHT, I WILL HOLD OFF ON
ENHANCED WORDING FOR NOW AND ONLY PUT THE POTENTIAL IN THE HWO.

THURSDAY, SOME INSTABILITY REMAINS WITH TROUGHING ALOFT. DAYTIME
HEATING COMBINED WITH COOL AIR ALOFT ASSOCIATED WITH THE TROUGHING
COULD ALLOW FOR CONVECTION IN THE AFTN HRS. ENOUGH DRY AIR SHOULD
ARRIVE SO THAT TEMPERATURES WILL BE SEVERAL DEGREES LOWER THAN
WEDNESDAY, ALTHOUGH HIGHS SHOULD STILL GET TO NEAR 90 SOUTH.

IN GENERAL, THE MAV TEMPS WERE ACCEPTED.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THURSDAY NIGHT THROUGH SATURDAY WILL SEE HIGH PRESSURE BUILDING IN
FROM THE WEST. DRY WEATHER IS ANTICIPATED ALLOWING ENOUGH SUNSHINE
THAT TEMPERATURES WILL STILL WARM TO THE 80S. HOWEVER, THE HIGH
MOVES OFF THE COAST SUNDAY AND RIDGING DEVELOPS ALOFT. THIS MEANS
A RETURN TO EXCESSIVE HEAT EARLY NEXT WEEK. DUE TO THE RIDGING
ALOFT, TSTMS ARE NOT ANTICIPATED. THE NEXT COLD FRONT LOOKS LIKE
IT WILL APPROACH FROM THE NW ON TUESDAY AND COULD BRING TSTMS TO
THE AREA TUESDAY AFTN.

TEMPERERATURES EARLY NEXT WEEK MAY REACH WELL INTO THE 90S AND
MIGHT EVEN GET TO 100 IN THE NORMALLY HOTTER AREAS. EVEN THE COAST
LOOKS LIKE THEY WILL BE HOT AS AN OFFSHORE FLOW IS ANTICIPATED.
EXCESSIVE HEAT WATCHES/WARNINGS OR ADVISORIES COULD BE NEEDED.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A FAIRLY TYPICAL SUMMER DAY FOR THE FORECAST AREA. SOME EARLY
MORNING LIGHT FOG AND HAZE, THEN PLENTY OF SUNSHINE WITH SOME FAIR
WEATHER CU AND A LITTLE CI ABOVE. HIGH PRESSURE CONTINUES TO RULE
THE ROOST. ONCE THE SUN SETS THIS EVENING, THE CU WILL DISAPPEAR
LEAVING US WITH MOSTLY CLEAR SKIES OVERNIGHT. WINDS WILL ONCE
AGAIN DROP OFF GIVING US FAIRLY GOOD RADIATING CONDITIONS. WITH
BOTH TEMPERATURES AND DEW POINTS INCHING THEIR WAY UP, SHOULD SEE
ANOTHER ROUND OF MVFR VSBY RESTRICTIONS IN THE PRE-DAWN HOURS IN
MANY AREAS. ONCE THE SUN RISES AND THE WIND BEGINS TO PICK UP,
VSBYS WILL BECOME VFR ONCE AGAIN. EXPECT CI TO BE ON THE INCREASE
WEDNESDAY WITH VFR CONDITIONS INTO THE AFTERNOON.

.OUTLOOK...
VFR CONDS SHOULD CONTINUE THROUGH WEDNESDAY. A WEAK COLD FRONT WILL
CROSS THE REGION WEDNESDAY NIGHT INTO THURSDAY, BRINGING A CHANCE OF
SHOWERS AND TSTMS AND THE ASSOCIATED VSBY AND CIG RESTRICTIONS. HIGH
PRESSURE THEN MOVES BACK IN FOR THE LATTER PART OF THE WEEK.

&&

.MARINE...
LOOKS LIKE AN EXTENDED PERIOD OF TRANQUIL CONDITIONS ON OUR WATERS
THIS WEEK. HIGH PRESSURE WILL DOMINATE INTO WEDNESDAY. A WEAK COLD
FRONT WILL CROSS THE WATERS WEDNESDAY NIGHT INTO THURSDAY, BRINGING
SOME SHOWERS AND TSTMS. HIGH PRESSURE WILL THEN BUILD BACK IN FRIDAY
AND CONTINUE TO INFLUENCE OUR WEATHER THROUGH THE WEEKEND. EVEN WITH
THE PASSAGE OF THE COLD FRONT, PRESSURE GRADIENTS ARE EXPECTED TO
REMAIN FAIRLY WEAK, AND BOTH WINDS AND SEAS SHOULD REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA THRU THE FORECAST PERIOD.

&&

.CLIMATE...
WITH THE ANTICIPATED HEAT EARLY NEXT WEEK, HERE ARE SOME OF THE
RECORD HIGHS AND THE YEAR/S THEY OCCURED.

      AUGUST 4TH                 AUGUST 5TH
ACY...98 IN 1995.................94 IN 1981 AND 2005
PHL...98 IN 1995.................98 IN 1930
ILG...96 IN 1995.................101 IN 1896
ABE...98 IN 1930.................100 IN 1955
TTN...97 IN 1944.................98 IN 1955
GED...98 IN 1930 AND 1944........96 IN 2002
RDG...98 IN 1930 AND 1944........100 IN 1955
MPO...91 IN 1944.................91 IN 1955

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY FROM 11 AM WEDNESDAY TO 2 AM EDT THURSDAY FOR
     PAZ067>071.
NJ...HEAT ADVISORY FROM 11 AM WEDNESDAY TO 2 AM EDT THURSDAY FOR
     NJZ015-017>019.
DE...HEAT ADVISORY FROM 11 AM WEDNESDAY TO 2 AM EDT THURSDAY FOR
     DEZ001.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...STAUBER
NEAR TERM...STAUBER
SHORT TERM...STAUBER
LONG TERM...STAUBER
AVIATION...RPW
MARINE...RPW
CLIMATE...DELISI
Hazardous weather outlook, Jul 29, 1:09 PM EST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
209 PM EDT TUE JUL 29 2008

DEZ001-NJZ015-017>019-PAZ067>071-301815-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
209 PM EDT TUE JUL 29 2008

...HEAT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 2 AM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
AND EVENING.

HOT WEATHER IS AGAIN EXPECTED FOR SUNDAY WITH THE HEAT INDEX
EXPECTED TO RISE WELL INTO THE 90S.

ON MONDAY AND TUESDAY...THERE IS THE POTENTIAL FOR EXCESSIVE HEAT
AS TEMPERATURES RISE WELL INTO THE 90S WITH THE HEAT INDEX
POTENTIALLY REACHING 105.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ008-012-015-019-020-NJZ007>010-012>014-016-020>027-
PAZ060>062-301815-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-
209 PM EDT TUE JUL 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
AND EVENING MAINLY OVER THE LOWER PART OF THE REGION.

ON MONDAY AND TUESDAY...THERE IS THE POTENTIAL FOR EXCESSIVE HEAT
AS TEMPERATURES RISE WELL INTO THE 90S WITH THE HEAT INDEX
POTENTIALLY REACHING 105. EVEN COASTAL AREAS LOOK LIKE THEY WILL
BE HOT AS SEABREEZES ARE NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-301815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
209 PM EDT TUE JUL 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-PAZ054-055-301815-
SUSSEX-CARBON-MONROE-
209 PM EDT TUE JUL 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
AND EVENING MAINLY OVER THE LOWER PART OF THE REGION.

ON MONDAY AND TUESDAY...THERE IS THE POTENTIAL FOR VERY HOT
WEATHER TO 90 TO 95 WITH THE HEAT INDEX POTENTIALLY REACHING CLOSE
TO 100.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Cumberland

When
July 29, 2:00 PM EST to 5:00 PM EST
Where
Cumberland forecast zone
Injuries
1 direct, 0 indirect
Reported by
Newspaper
Coordinates
39.328, -75.129 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2008Every state in 2008This day in weather historyWarnings in New Jersey, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 128772.